Migraines and steroids?

Does anyone find that reducing steroids increases the frequency of migraines?

I'm getting more migraines than usual and am cutting down from 5mg steroids. There may be no connection. I have APS, and am taking steroids because my recent symptoms have included breathlessness and fatigue, so it's possible that the APS is causing both the original symptoms AND the increase in migraines, and that steroids at 5mg were actually suppressing those symptoms. So I'm just 'eliminating steroid dose from my enquiries' at this stage. Thanks.

5 Replies

oldestnewest
  • I had increased headaches when I went from 7.5mg to 5mg. I am back up now for the breathlessness but I attribute the headaches to the withdrawal symptoms.

  • Interesting, thanks, Purpletop.

    I am absolutely determined I'm not going to stay on steroids. Depressing, weight gain, not good for my already fragile bones. Am wondering whether I might need warfarin, actually. And that it might be a more attractive option - how mad is that?! Eeesh, the things we have to deal with, eh?!

  • I'm looking forward to getting off steroids too, I'm hoping the Plaquenil will kick in soon, I've been taking it for 2 months now. I'm taking calcium supplements too for bones but haven't checked density yet. I'm just keen to avoid the breathlessness, we both know how awful it is, I'm not very courageous when that comes up, I'd take as many steroids as are thrown at me just to not have that! So fingers crossed. Ae you atoll suffering from difficulty breathing?

  • Yes, still a bit breathless. But not as bad as it was. Ventolin helps a bit. I'm hoping the steroids have quietened down the inflammation (if that's what it was) and that the SOB won't get worse again as I come off steroids. I'm now down to 3mg/day. At this level of SOB, I can cope. I notice too, that breathlessness can be one of the side effects of steroids. Strewth!

    I'm on 400mg Plaquenil and found it worked quite quickly for me, and it's a wonder drug for me. Feel very sorry for people it doesn't suit.

  • On 3mg! You lucky thing, I can't wait. I'm glad the SOB has improved, mine has too at the moment but I'm on holiday at the moment so I'm doing nothing at all. Things might go back to how they were once I'm home doing chores. All the best x

You may also like...